Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Post vaccine flu symptoms - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Good Posted in: Child Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
User :   My 2 year old got her update for Hep A shot yesterday. She had some congested coughing prior to the shot but today woke up sneezing and really mucus-y and about half way through the day started complaining that her leg hurt and her "heiny" is sore and it hurts to pee or poop. this morning I gave her tylenol and a little mylicon. I think it might have helped but I don't know what's going on or if it's safe to re-dose. Help?
Doctor :   hi
Doctor :  
she is suffering from an mild infection
User :   What do I do?
Doctor :   congestion , sneezing and pain in pee or poop are all the symptoms of it
Doctor :  
and definitely tylenol has helped in relieving her symptoms
Doctor :   and yes you can go head with hep A vaccine
Doctor :   mild illness should not stop the child getting the vaccine
User :   Wait, I'm confused. She got the shot yesterday and the "hurting heiny" and the flu-like symptoms increased today, so i'm not asking whether to go ahead with the shot. She ALREADY got it. I'm asking what to do today (the day AFTER she got the shot). Should I continue to give tylenol and mylicon or is this a reaction to the vaccine? What can i do to help her?
Doctor :   what did you mean by "if it's safe to re-dose." ?
Doctor :   are you there?

User :   Yes, I'm here. I need to know if I can give her more tylenol and mylicon? are you clear on the timeline of what has been happening? First she had a phlegmy cough but no other symptoms. We were at the doctor for a regular check-up yesterday and he thought it was safe to do the Hep A update. So we did it. Then today we have really flu-like symptoms with the NEW addition of sore "heiny", hurts to pee or poop, AND she says her leg hurts. That's where we are. I gave her Tylenol and mylicon this morning thinking that the hurting symptoms would go away and we'd be left with just a bit of a cold. That's not what happened. She still says the leg hurts and it hurts to pee or poop. can you help?
Doctor :   ok

Doctor :  
you can continue with the tylenol
Doctor :   she is having a viral infection and it is not related to the hep shot
User :   Okay, just continue with the tylenol and that should take care of it? Should i worry that it hurts her to urinate or deficate?
Doctor :   this should disappear with the tylenol
User :   Great! Thank you! How long should I expect this to last?
Doctor :  
if not in two or three days than it require antibiotics
User :   Okay, thank you. It's strange that there's no fever? Is that common?
Doctor :   when you have intestinal symptoms it is very unlikely to have fever
Doctor :  
meaning since she has poop problem in that you dont usually get fever
Doctor :  
give her plenty of fluids
User :   Okay, thank you for your help. I'll be happy when she feels better! And I'll give her lots of fluids! Thanks so much
Doctor :  
is there anything else i can help you with?
User :   i think that will do it. I hope you can help someone else now!
Doctor :  
thanks for consulting health care magic
Doctor :   bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor